Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 30, 2003, 2:03 PM CDT for Stone County, Taney County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 2:03 PM CDT (19:03 UTC)
- Expired
- Aug 30, 2003, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Stone County, MO, Taney County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 301903 FFWSGF MOC209-213-302200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 203 PM CDT SAT AUG 30 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TANEY COUNTY IN MISSOURI SOUTHERN STONE COUNTY IN MISSOURI * UNTIL 500 PM CDT. * AT 156 PM CDT... THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT BETWEEN ONE AND A HALF AND TWO INCHES OF RAINFALL HAS FALLEN WITHIN THE PAST HOUR ACROSS SOUTHERN PORTIONS OF TANEY AND STONE COUNTIES. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAMPE...RIDGEDALE...BRANSON...AND PROTEM. PERSONS ON AREA STREAMS AND CREEKS SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3670 9278 3651 9279 3651 9359 3673 9358 $$ SAW
2 follow-up statements
000 WGUS73 KSGF 302013 FFSSGF MOC209-213-302200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT SAT AUG 30 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR SOUTHERN TANEY AND SOUTHERN STONE COUNTIES... THE HEAVIEST RAINFALL HAS PUSHED NORTH OF THE WARNED AREA. HOWEVER...DOPPLER RADAR ESTIMATED ONE AND A HALF...TO AS MUCH AS TWO AND A HALF INCHES OF RAIN FELL WITH THE STORMS. THIS RUNOFF WILL CONTINUE TO CAUSE AREAS OF HIGH WATER IN FLOOD PRONE AREAS THROUGH 5 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3670 9278 3651 9279 3651 9359 3673 9358 $$ SAW
000 WGUS73 KSGF 302203 FFSSGF MOC209-213-310100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT SAT AUG 30 2003 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN TANEY AND SOUTHERN STONE COUNTIES HAS BEEN ALLOWED TO EXPIRE... ...ADDITIONAL VERY HEAVY RAIN MAY MOVE INTO THE AREA OVER THE NEXT HOUR OR TWO... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE IMMEDIATE FLOOD THREAT...HOWEVER IF THUNDERSTORMS CURRENTLY MOVING NORTHWARD OUT OF NORTHERN ARKANSAS HOLD TOGETHER...FLASH FLOODING MAY AGAIN BECOME A THREAT AFTER AROUND 530 PM. RESIDENTS ARE URGED TO CONTINUE TO BE VIGILANT THROUGHOUT THE NIGHT FOR POSSIBLE FLASH FLOODING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3670 9280 3651 9279 3652 9358 3669 9361 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:11 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 30, 1:11 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...18Z AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT SAT AUG 30 2003 .DISCUSSION... BAND OF WIDESPREAD RAINFALL WITH EMBEDDED CONVECTION HAD PUSHED NORTHWARD EARLY THIS AFTERNOON AFFECTING MUCH OF CENTRAL MISSOURI. THIS BAND OF RAIN LOOKED TO BE ASSOCIATED WITH AN UPPER DISTURBANCE ACROSS THE CENTRAL U.S. ADDITIONAL SCATTERED THUNDERSTORMS BEGAN TO DEVELOP ACROSS LOCATIONS WHICH SAW MORE SUNSHINE EARLIER TODAY ACROSS NORTHERN SECTIONS OF ARKANSAS. THESE STORMS WERE DRIFTING NORTHWARD TOWARD SOUTHERN MISSOURI. && .AVIATION... LOOKING AT OBSERVATIONS...THERE ARE AREAS OF CEILINGS AROUND 1000 FT GENERALLY FROM KSGF AND TO THE NORTH AND WEST. INCLUDED THIS IN A TEMPO GROUP FOR KJLN AND KSGF THROUGH 22Z. IN ADDITION...SOME OF THE CONVECTION CURRENTLY OVER ARKANSAS WILL LIKELY SPREAD INTO SOUTHERN MISSOURI...AFFECTING KSGF AND POSSIBLY KJLN. FOR THE OVERNIGHT HOURS AND EARLY SUNDAY...PERSISTENT SHOWERS ARE LIKELY ACROSS MUCH OF SOUTHERN AND CENTRAL MISSOURI...EMBEDDED CONVECTION IS ALSO POSSIBLE. && .SGF... .MO...FLOOD WATCH ALL ZONES THROUGH SUNDAY. .KS...FLOOD WATCH ALL ZONES THROUGH SUNDAY. SAW
Hazardous weather outlook, Aug 30, 1:00 PM CDT, 1 hour 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH LOCALIZED AMOUNTS OF 1 TO 3 INCHES POSSIBLE. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED TO MOVE NORTHWARD ACROSS SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON. THIS CLUSTER OF STORMS DUMPED IN EXCESS OF FOUR INCHES OF RAIN EARLIER THIS MORNING OVER SOUTH CENTRAL MISSOURI...AND HAS SATURATED THE SOILS ACROSS THE REGION. THROUGH THE AFTERNOON AND INTO THE EVENING...SCATTERED STORMS WILL REDEVELOP OVER SOUTHERN MISSOURI AND EVOLVE INTO ANOTHER CLUSTER OF STORMS TONIGHT...AS AN UPPER LEVEL AREA OF LOW PRESSURE INTERACTS WITH THE VERY MOIST AIRMASS...AND A STATIONARY FRONT AT THE SURFACE. REPEATED MOVEMENT OF STORMS OVER ALREADY SATURATED GROUND WILL LEAD TO AN INCREASED FLOOD THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE UPPER LEVEL LOW MOVES EAST OF THE OZARKS ON SUNDAY...A TROPICAL DISTURBANCE OVER THE NORTHERN GULF COAST WILL MOVE NORTHWARD INTO TEXAS AND OKLAHOMA...SPREADING EVEN MORE DEEP TROPICAL MOISTURE INTO THE OZARKS REGION. THUS...THE THREAT FOR FLOODING WILL CONTINUE ACROSS THE ENTIRE AREA SUNDAY AND POSSIBLY INTO MONDAY. IN ADDITION TO THE FLOOD THREAT...VERTICAL WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF LOW-TOPPED SUPERCELLS OVER SOUTHERN MISSOURI ON SUNDAY. IF SUFFICIENT SUNSHINE BREAKS THROUGH DURING THE DAY...THEN THERE WILL EXIST THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS WITH A FEW BRIEF TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTERS AND WEATHER OBSERVERS ARE ASKED TO CONTINUE REPORTING RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE ALONG WITH ANY OBSERVED FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY/BOOKBINDER
In the hours before
Local storm report, Aug 30, 9:44 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0944 AM CDT SAT AUG 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM NEOSHO MO FLOOD
08/30/03 NEWTON STREET FLOODING...SEVERAL
ROADS CLOSED WITHIN THE
CITY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:19 AM CDT | Flash Flood Warning | SGF | Howell | 4 hr |
| Aug 30, 5:50 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.